Prednisolone diary 3 - steady on 4.5mg

I've been reducing from 7mg at the end of March in two-weekly steps. A month ago, I got to 4.5mg but after consultation here (!), decided to slow down a bit. So I have now been on 4.5 for a month.

Progress over these last two weeks has been patchy. Week 3 on 4.5 started well, but then deteriorated a bit. Week 4 started very well, with 4 consecutive good days. I could think of no reason for this, other than my body might have adjusted to being on a stable dose, so I decided to risk a visit to my daughter in university to celebrate her finishing her final exams.

Alas! No sooner had I arrived than a vigorous bout of the sweating, shaking and nausea that has tormented me over the past 8 months or so set in. The planned picnic was cancelled, followed by the celebratory dinner. My daughter didn't miss out - she went with friends - but I could do nothing but head back to my B&B to spend the evening with an iced flannel and junk TV . Joy!

Next day, I managed brunch but that was it. I could feel bad things brewing, so headed home before I was disabled. Back home now, I am hunched in my armchair with the usual array of meds and home remedies.

One thing that is apparent is that I seem to have an "all or nothing" presentation. Only my hand pain and swelling is constant. Otherwise, my symptoms of sweating, shaking, "heart pain", tachycardia, heartburn, and fatigue seem to come and go in a bunch. They might be mild, moderate or severe, but whatever it is, they are all at that same level. Which perhaps suggests they are part of a single underlying process. But whether this is a disease flare, a medication response, or a mixture of the two, I still don't know.

x

Last edited by

15 Replies

oldest β€’ newest
  • It's a sort of Mystery Tour....πŸ™„ Not the fun kind

    Am sorry this hit you at such a special moment πŸ˜”

    How do you feel now you know this stuff hits you whether you're home or away? I'm home so much of the time...well, pretty much ALL of the time...that I wonder whether a change of scene could help...but I've wondered this all my adult life and found no evidence my stuff is any better away from home

    I do think your observation about symptoms clustering is important/significant: this is how i figured out my neurocerebral cluster...result: 3x 4 week 10mg pred tapers each year to deal with these when they flare.

    Glad you were there with your daughter and did join in for the brunch πŸ‘πŸ‘πŸ‘πŸ‘

    πŸ€πŸ˜˜πŸ€πŸ˜˜ coco

  • Thanks coco,

    Yes, well it did lay to rest any suggestion that there is any auto-suggestion at work (like the expectation that i will be unwell tends to make me unwell). I was expecting to be able to manage this trip, but it was touch and go all the way. As I posted a few weeks ago, my Mum is currently in the middle of daily trips for radiotherapy which I had intended to help out with. Sadly, it looks as if the NHS is going to have to continue to bear the cost of ambulance transport. You really don't want the motorways being filled with cancer patients being driven around by people liable to flake out at any moment! x

  • YEP...harsh reality...thank goodness for phone & internet communication at times like these πŸ€·β€β™€οΈ

    We're going away for a few days ourselves...to family, so a familiar place. The first time I've dared since early last autumn when my lower GI flare got even worse. Typically: caught a cold virus at hospital last week which is now in sinuses & chest (am taking immunology's last report in case segues into the pneumonia I'm apparently super @ risk of) + my chronic spine condition has been acting up for several weeks...just niggling warning signs...yesterday the left sacroiliac subluxed: BIG spasm set in...OH THE JOY: just like the old days. Well, have shifted into management mode...and started the 10mg pred taper I need to cope with these journeys & dislocations....so your post has Hit The Spot πŸ˜‰

    πŸ’ŠπŸ›«πŸ”πŸ˜œ

  • Oh dear, that's not the greatest timing. I have written a little letter to carry with me when I leave the house, explaining my meds and so on, just in case. But with those things to deal with, I guess you might be traveling with a container load of meds and the rest. Glad you are not letting it stop you, though. Bon voyage! x

  • πŸ’ am feeling up for this...yes, I take my latest immunology report which lists all my diagnoses & meds + explains how to treat breakthrough infections....AND my 5 page FLIPPIN compilation of all diagnoses, procedures, prescriptions, treatment plans etc etc πŸ™„....AND all my meds in their boxes so have prescription details inc my name as evidence....AND, most important, have straight talking given Badger a chance to ask me to stay behind...

  • same here Whisperit.I am on 5mg prednisolon,I feel sometimes that my body is sweating,shaaking and muscle pain.extreme fatigue is common for me.this reason I cant be able to walk.whwnever my period start my whole body temper rise and feel like fever evry single part of my body give me unbearable pain.don't know is this a flare or what or is tthis normal for lupus patient/?even I said my fatigue feeling but he seemed less interestd he said u shouldd take proper nutrition.but I don't understand why he didnt understand that fatigue is also a problem for lupus patient. it usually seen in lupus patient.I cannot even fast for a day.I get so much nausea and fatigue feeling for this...

  • Yes, my rheumatologist has not been helpful over this at all, so I've been trying to work out the best way of managing it by trial and error, really. If you have any tips, please do share them! x

  • how u manage all of this??I just take rest as long as I can.and sleep well.but nowdays my leg hand elbow arm backside gives me pain that I cant sleep for long time.what u do for your fatigue and pain?? do u feel headache? somwtimes I feel that someone hitting on my head.and also feel my head is going to torn apart.its so frustating.

  • I take amitriptyline at night, which is supposed to be good for neurogenic pain and to help improve sleep quality. It does seem to help a bit. The fatigue is a complete mystery to me - can't work out what to do about that. Hope you have better luck!

  • thnkz for your suggestion...😊😊..hope for the best...

  • Sorry you missed the day whisperit, and also that it seems you may not be able to drive your mum as much. Hug from me x

  • thanks lupiknits x

  • Hi Whisperit

    Sorry to read of your struggles to reduce the steroids and missing out on your daughter's graduation. Special moments that can't be repeated!. It's really tough coping with symptoms that you can't control and as yet have no explanation for!. It's really weird what happens to you that there must be a reason for them!. I've got the 2.5 mg steroid tablets from my GP so I can reduce by 0.5 mg. thanks to you. Stuck on 8 mg at moment and not too well!. Hope your mum's coping with her treatment and I hope you improve soon. X

  • Thanks misty,

    Sorry to hear you're a bit stuck. Let's hope that you 're able to make some progress and feel much better very soon. x

  • Many thanks Whisperit, maybe will be able to once had injections. You take care too. x

You may also like...